• Previous Article
    Global existence of small-norm solutions in the reduced Ostrovsky equation
  • DCDS Home
  • This Issue
  • Next Article
    The fundamental solution of linearized nonstationary Navier-Stokes equations of motion around a rotating and translating body
February  2014, 34(2): 531-556. doi: 10.3934/dcds.2014.34.531

Dynamical properties of almost repetitive Delone sets

1. 

Technische Fakultät, Universität Bielefeld, Universitätsstraße 25, 33501 Bielefeld, Germany

2. 

Department für Mathematik, Universität Erlangen-Nürnberg, Cauerstraße 11, 91058 Erlangen,, Germany

Received  October 2012 Revised  April 2013 Published  August 2013

We consider the collection of uniformly discrete point sets in Euclidean space equipped with the vague topology. For a point set in this collection, we characterise minimality of an associated dynamical system by almost repetitivity of the point set. We also provide linear versions of almost repetitivity which lead to uniquely ergodic systems. Apart from linearly repetitive point sets, examples are given by periodic point sets with almost periodic modulations, and by point sets derived from primitive substitution tilings of finite local complexity with respect to the Euclidean group with dense tile orientations.
Citation: Dirk Frettlöh, Christoph Richard. Dynamical properties of almost repetitive Delone sets. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 531-556. doi: 10.3934/dcds.2014.34.531
References:
[1]

H. Abels, A. Manoussos and G. Noskov, Proper actions and proper invariant metrics,, J. London Math. Soc. (2), 83 (2011), 619. doi: 10.1112/jlms/jdq091. Google Scholar

[2]

M. Baake and D. Lenz, Deformation of Delone dynamical systems and pure point diffraction,, J. Fourier Anal. Appl., 11 (2005), 125. doi: 10.1007/s00041-005-4021-1. Google Scholar

[3]

M. Baake, M. Schlottmann and P. D. Jarvis, Quasiperiodic tilings with tenfold symmetry and equivalence with respect to local derivability,, J. Phys. A, 24 (1991), 4637. doi: 10.1088/0305-4470/24/19/025. Google Scholar

[4]

J. Bellissard, R. Benedetti and J.-M. Gambaudo, Spaces of tilings, finite telescopic approximations and gap-labeling,, Comm. Math. Phys., 261 (2006), 1. doi: 10.1007/s00220-005-1445-z. Google Scholar

[5]

E. Bombieri and J. E. Taylor, Quasicrystals, tilings, and algebraic number theory: Some preliminary connections,, in, 64 (1987), 241. doi: 10.1090/conm/064/881466. Google Scholar

[6]

J. H. Conway and C. Radin, Quaquaversal tilings and rotations,, Invent. Math., 132 (1998), 179. doi: 10.1007/s002220050221. Google Scholar

[7]

C. Corduneanu, "Almost Periodic Functions",, Wiley Interscience, (1968). Google Scholar

[8]

M. I. Cortez and B. Solomyak, Invariant measures for non-primitive tiling substitutions,, J. Anal. Math., 115 (2011), 293. doi: 10.1007/s11854-011-0031-x. Google Scholar

[9]

D. Damanik and D. Lenz, Linear repetitivity. I. Uniform subadditive ergodic theorems and applications,, Discrete Comput. Geom., 26 (2001), 411. doi: 10.1007/s00454-001-0033-z. Google Scholar

[10]

L. Danzer, Quasiperiodicity: local and global aspects,, in, 382 (1991), 561. doi: 10.1007/3-540-54040-7_164. Google Scholar

[11]

D. Frettlöh, Substitution tilings with statistical circular symmetry,, Eur. J. Comb., 29 (2008), 1881. doi: 10.1016/j.ejc.2008.01.006. Google Scholar

[12]

D. Frettlöh and B. Sing, Computing modular coincidences for substitution tilings and point sets,, Discrete Comput. Geom., 37 (2007), 381. doi: 10.1007/s00454-006-1280-9. Google Scholar

[13]

N. P. Frank and E. A. Robinson, Generalized $\beta$-expansions, substitution tilings, and local finiteness,, Trans. Amer. Math. Soc., 360 (2008), 1163. doi: 10.1090/S0002-9947-07-04527-8. Google Scholar

[14]

N. P. Frank and L. Sadun, Topology of some tiling spaces without finite local complexity,, Discrete Contin. Dyn. Syst., 23 (2009), 847. doi: 10.3934/dcds.2009.23.847. Google Scholar

[15]

N. P. Frank and L. Sadun, Fusion: A general framework for hierarchical tilings of $\mathbb R^\mathsfd$,, preprint, (). Google Scholar

[16]

N. P. Frank and L. Sadun, Fusion tilings with infinite local complexity,, preprint, (). Google Scholar

[17]

W. H. Gottschalk, Orbit-closure decompositions and almost periodic properties,, Bull. Amer. Math. Soc., 50 (1944), 915. doi: 10.1090/S0002-9904-1944-08262-1. Google Scholar

[18]

B. Grünbaum and G. C. Shephard, "Tilings and Patterns. An Introduction,", A Series of Books in the Mathematical Sciences, (1989). Google Scholar

[19]

J. C. Lagarias and P. A. B. Pleasants, Repetitive Delone sets and quasicrystals,, Ergodic Theory Dynam. Systems, 23 (2003), 831. doi: 10.1017/S0143385702001566. Google Scholar

[20]

J.-Y. Lee, R. V. Moody and B. Solomyak, Pure point dynamical and diffraction spectra,, Ann. H. Poincaré, 3 (2002), 1003. doi: 10.1007/s00023-002-8646-1. Google Scholar

[21]

D. Lenz and C. Richard, Pure point diffraction and cut and project schemes for measures: The smooth case,, Math. Z., 256 (2007), 347. doi: 10.1007/s00209-006-0077-0. Google Scholar

[22]

W. F. Lunnon and P. A. B. Pleasants, Quasicrystallographic tilings,, J. Math. Pures et Appl. (9), 66 (1987), 217. Google Scholar

[23]

W. Miller, Jr., "Symmetry Groups and their Applications,", Pure and Applied Mathematics, (1972). Google Scholar

[24]

M. Morse and G. A. Hedlund, Symbolic dynamics,, Amer. J. Math., 60 (1938), 815. doi: 10.2307/2371264. Google Scholar

[25]

M. Morse and G. A. Hedlund, Symbolic dynamics II. Sturmian trajectories,, Amer. J. Math., 62 (1940), 1. doi: 10.2307/2371431. Google Scholar

[26]

P. Müller and C. Richard, Ergodic properties of randomly coloured point sets,, Canad. J. Math., 65 (2013), 349. doi: 10.4153/CJM-2012-009-7. Google Scholar

[27]

C. Radin, Space tilings and substitutions,, Geom. Dedicata, 55 (1995), 257. doi: 10.1007/BF01266317. Google Scholar

[28]

C. Radin and M. Wolff, Space tilings and local isomorphism,, Geom. Dedicata, 42 (1992), 355. doi: 10.1007/BF02414073. Google Scholar

[29]

E. A. Robinson, Jr., The dynamical properties of Penrose tilings,, Trans. Amer. Math. Soc., 348 (1996), 4447. doi: 10.1090/S0002-9947-96-01640-6. Google Scholar

[30]

E. A. Robinson, Jr., Symbolic dynamics and tilings of $\mathbb R^\mathsfd$,, in, 60 (2004), 81. Google Scholar

[31]

D. J. Rudolph, Markov tilings of $\mathbb R^\mathsfn$ and representations of $\mathbb R^\mathsfn$ actions,, in, 94 (1989), 271. doi: 10.1090/conm/094/1012996. Google Scholar

[32]

L. Sadun, Some generalizations of the pinwheel tiling,, Discrete Comput. Geom., 20 (1998), 79. doi: 10.1007/PL00009379. Google Scholar

[33]

B. Solomyak, Nonperiodicity implies unique composition for self-similar translationally finite tilings,, Discrete Comput. Geom., 20 (1998), 265. doi: 10.1007/PL00009386. Google Scholar

[34]

B. Solomyak, Dynamics of self-similar tilings, Ergodic Theory Dynam. Systems, 17 (1997), 695-738;, Corrections to:, 19 (1999). doi: 10.1017/S0143385797084988. Google Scholar

[35]

W. Thurston, "Groups, Tilings, and Finite State Automata,", AMS Colloquium Lecture Notes, (1989). Google Scholar

[36]

P. Walters, "An Introduction to Ergodic Theory,", Graduate Texts in Mathematics, 79 (1982). Google Scholar

[37]

T. Yokonuma, Discrete sets and associated dynamical systems in a non-commutative setting,, Canad. Math. Bull., 48 (2005), 302. doi: 10.4153/CMB-2005-028-8. Google Scholar

show all references

References:
[1]

H. Abels, A. Manoussos and G. Noskov, Proper actions and proper invariant metrics,, J. London Math. Soc. (2), 83 (2011), 619. doi: 10.1112/jlms/jdq091. Google Scholar

[2]

M. Baake and D. Lenz, Deformation of Delone dynamical systems and pure point diffraction,, J. Fourier Anal. Appl., 11 (2005), 125. doi: 10.1007/s00041-005-4021-1. Google Scholar

[3]

M. Baake, M. Schlottmann and P. D. Jarvis, Quasiperiodic tilings with tenfold symmetry and equivalence with respect to local derivability,, J. Phys. A, 24 (1991), 4637. doi: 10.1088/0305-4470/24/19/025. Google Scholar

[4]

J. Bellissard, R. Benedetti and J.-M. Gambaudo, Spaces of tilings, finite telescopic approximations and gap-labeling,, Comm. Math. Phys., 261 (2006), 1. doi: 10.1007/s00220-005-1445-z. Google Scholar

[5]

E. Bombieri and J. E. Taylor, Quasicrystals, tilings, and algebraic number theory: Some preliminary connections,, in, 64 (1987), 241. doi: 10.1090/conm/064/881466. Google Scholar

[6]

J. H. Conway and C. Radin, Quaquaversal tilings and rotations,, Invent. Math., 132 (1998), 179. doi: 10.1007/s002220050221. Google Scholar

[7]

C. Corduneanu, "Almost Periodic Functions",, Wiley Interscience, (1968). Google Scholar

[8]

M. I. Cortez and B. Solomyak, Invariant measures for non-primitive tiling substitutions,, J. Anal. Math., 115 (2011), 293. doi: 10.1007/s11854-011-0031-x. Google Scholar

[9]

D. Damanik and D. Lenz, Linear repetitivity. I. Uniform subadditive ergodic theorems and applications,, Discrete Comput. Geom., 26 (2001), 411. doi: 10.1007/s00454-001-0033-z. Google Scholar

[10]

L. Danzer, Quasiperiodicity: local and global aspects,, in, 382 (1991), 561. doi: 10.1007/3-540-54040-7_164. Google Scholar

[11]

D. Frettlöh, Substitution tilings with statistical circular symmetry,, Eur. J. Comb., 29 (2008), 1881. doi: 10.1016/j.ejc.2008.01.006. Google Scholar

[12]

D. Frettlöh and B. Sing, Computing modular coincidences for substitution tilings and point sets,, Discrete Comput. Geom., 37 (2007), 381. doi: 10.1007/s00454-006-1280-9. Google Scholar

[13]

N. P. Frank and E. A. Robinson, Generalized $\beta$-expansions, substitution tilings, and local finiteness,, Trans. Amer. Math. Soc., 360 (2008), 1163. doi: 10.1090/S0002-9947-07-04527-8. Google Scholar

[14]

N. P. Frank and L. Sadun, Topology of some tiling spaces without finite local complexity,, Discrete Contin. Dyn. Syst., 23 (2009), 847. doi: 10.3934/dcds.2009.23.847. Google Scholar

[15]

N. P. Frank and L. Sadun, Fusion: A general framework for hierarchical tilings of $\mathbb R^\mathsfd$,, preprint, (). Google Scholar

[16]

N. P. Frank and L. Sadun, Fusion tilings with infinite local complexity,, preprint, (). Google Scholar

[17]

W. H. Gottschalk, Orbit-closure decompositions and almost periodic properties,, Bull. Amer. Math. Soc., 50 (1944), 915. doi: 10.1090/S0002-9904-1944-08262-1. Google Scholar

[18]

B. Grünbaum and G. C. Shephard, "Tilings and Patterns. An Introduction,", A Series of Books in the Mathematical Sciences, (1989). Google Scholar

[19]

J. C. Lagarias and P. A. B. Pleasants, Repetitive Delone sets and quasicrystals,, Ergodic Theory Dynam. Systems, 23 (2003), 831. doi: 10.1017/S0143385702001566. Google Scholar

[20]

J.-Y. Lee, R. V. Moody and B. Solomyak, Pure point dynamical and diffraction spectra,, Ann. H. Poincaré, 3 (2002), 1003. doi: 10.1007/s00023-002-8646-1. Google Scholar

[21]

D. Lenz and C. Richard, Pure point diffraction and cut and project schemes for measures: The smooth case,, Math. Z., 256 (2007), 347. doi: 10.1007/s00209-006-0077-0. Google Scholar

[22]

W. F. Lunnon and P. A. B. Pleasants, Quasicrystallographic tilings,, J. Math. Pures et Appl. (9), 66 (1987), 217. Google Scholar

[23]

W. Miller, Jr., "Symmetry Groups and their Applications,", Pure and Applied Mathematics, (1972). Google Scholar

[24]

M. Morse and G. A. Hedlund, Symbolic dynamics,, Amer. J. Math., 60 (1938), 815. doi: 10.2307/2371264. Google Scholar

[25]

M. Morse and G. A. Hedlund, Symbolic dynamics II. Sturmian trajectories,, Amer. J. Math., 62 (1940), 1. doi: 10.2307/2371431. Google Scholar

[26]

P. Müller and C. Richard, Ergodic properties of randomly coloured point sets,, Canad. J. Math., 65 (2013), 349. doi: 10.4153/CJM-2012-009-7. Google Scholar

[27]

C. Radin, Space tilings and substitutions,, Geom. Dedicata, 55 (1995), 257. doi: 10.1007/BF01266317. Google Scholar

[28]

C. Radin and M. Wolff, Space tilings and local isomorphism,, Geom. Dedicata, 42 (1992), 355. doi: 10.1007/BF02414073. Google Scholar

[29]

E. A. Robinson, Jr., The dynamical properties of Penrose tilings,, Trans. Amer. Math. Soc., 348 (1996), 4447. doi: 10.1090/S0002-9947-96-01640-6. Google Scholar

[30]

E. A. Robinson, Jr., Symbolic dynamics and tilings of $\mathbb R^\mathsfd$,, in, 60 (2004), 81. Google Scholar

[31]

D. J. Rudolph, Markov tilings of $\mathbb R^\mathsfn$ and representations of $\mathbb R^\mathsfn$ actions,, in, 94 (1989), 271. doi: 10.1090/conm/094/1012996. Google Scholar

[32]

L. Sadun, Some generalizations of the pinwheel tiling,, Discrete Comput. Geom., 20 (1998), 79. doi: 10.1007/PL00009379. Google Scholar

[33]

B. Solomyak, Nonperiodicity implies unique composition for self-similar translationally finite tilings,, Discrete Comput. Geom., 20 (1998), 265. doi: 10.1007/PL00009386. Google Scholar

[34]

B. Solomyak, Dynamics of self-similar tilings, Ergodic Theory Dynam. Systems, 17 (1997), 695-738;, Corrections to:, 19 (1999). doi: 10.1017/S0143385797084988. Google Scholar

[35]

W. Thurston, "Groups, Tilings, and Finite State Automata,", AMS Colloquium Lecture Notes, (1989). Google Scholar

[36]

P. Walters, "An Introduction to Ergodic Theory,", Graduate Texts in Mathematics, 79 (1982). Google Scholar

[37]

T. Yokonuma, Discrete sets and associated dynamical systems in a non-commutative setting,, Canad. Math. Bull., 48 (2005), 302. doi: 10.4153/CMB-2005-028-8. Google Scholar

[1]

Jeong-Yup Lee, Boris Solomyak. On substitution tilings and Delone sets without finite local complexity. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3149-3177. doi: 10.3934/dcds.2019130

[2]

Natalie Priebe Frank, Lorenzo Sadun. Topology of some tiling spaces without finite local complexity. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 847-865. doi: 10.3934/dcds.2009.23.847

[3]

Steffen Klassert, Daniel Lenz, Peter Stollmann. Delone measures of finite local complexity and applications to spectral theory of one-dimensional continuum models of quasicrystals. Discrete & Continuous Dynamical Systems - A, 2011, 29 (4) : 1553-1571. doi: 10.3934/dcds.2011.29.1553

[4]

Michael Baake, Daniel Lenz. Spectral notions of aperiodic order. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : 161-190. doi: 10.3934/dcdss.2017009

[5]

Roland Zweimüller. Asymptotic orbit complexity of infinite measure preserving transformations. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 353-366. doi: 10.3934/dcds.2006.15.353

[6]

Stefano Galatolo. Global and local complexity in weakly chaotic dynamical systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1607-1624. doi: 10.3934/dcds.2003.9.1607

[7]

Christopher J. Larsen. Local minimality and crack prediction in quasi-static Griffith fracture evolution. Discrete & Continuous Dynamical Systems - S, 2013, 6 (1) : 121-129. doi: 10.3934/dcdss.2013.6.121

[8]

Carlos Durán, Diego Otero. The projective symplectic geometry of higher order variational problems: Minimality conditions. Journal of Geometric Mechanics, 2016, 8 (3) : 305-322. doi: 10.3934/jgm.2016009

[9]

Pablo Angulo-Ardoy. On the set of metrics without local limiting Carleman weights. Inverse Problems & Imaging, 2017, 11 (1) : 47-64. doi: 10.3934/ipi.2017003

[10]

Xiuxiang Zhou. Approximations of infinite dimensional disturbance decoupling and almost disturbance decoupling problems. Mathematical Control & Related Fields, 2014, 4 (3) : 381-399. doi: 10.3934/mcrf.2014.4.381

[11]

Ugo Boscain, Gregoire Charlot, Moussa Gaye, Paolo Mason. Local properties of almost-Riemannian structures in dimension 3. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4115-4147. doi: 10.3934/dcds.2015.35.4115

[12]

Henning Struchtrup. Unique moment set from the order of magnitude method. Kinetic & Related Models, 2012, 5 (2) : 417-440. doi: 10.3934/krm.2012.5.417

[13]

Ahmed Y. Abdallah. Attractors for first order lattice systems with almost periodic nonlinear part. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 0-0. doi: 10.3934/dcdsb.2019218

[14]

Liqin Hu, Qin Yue, Fengmei Liu. Linear complexity of cyclotomic sequences of order six and BCH codes over GF(3). Advances in Mathematics of Communications, 2014, 8 (3) : 297-312. doi: 10.3934/amc.2014.8.297

[15]

Ernest Fontich, Rafael de la Llave, Yannick Sire. A method for the study of whiskered quasi-periodic and almost-periodic solutions in finite and infinite dimensional Hamiltonian systems. Electronic Research Announcements, 2009, 16: 9-22. doi: 10.3934/era.2009.16.9

[16]

Justin Forlano. Almost sure global well posedness for the BBM equation with infinite $ L^{2} $ initial data. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 267-318. doi: 10.3934/dcds.2020011

[17]

Yuan Guo, Xiaofei Gao, Desheng Li. Structure of the set of bounded solutions for a class of nonautonomous second order differential equations. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1607-1616. doi: 10.3934/cpaa.2010.9.1607

[18]

Peng Sun. Minimality and gluing orbit property. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 4041-4056. doi: 10.3934/dcds.2019162

[19]

Nikolaos Bournaveas. Local well-posedness for a nonlinear dirac equation in spaces of almost critical dimension. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 605-616. doi: 10.3934/dcds.2008.20.605

[20]

Martin Bauer, Philipp Harms, Peter W. Michor. Sobolev metrics on shape space, II: Weighted Sobolev metrics and almost local metrics. Journal of Geometric Mechanics, 2012, 4 (4) : 365-383. doi: 10.3934/jgm.2012.4.365

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (5)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]